Introduction: Pregnancies in the world each year involve women who have or who will develop psychiatric illness during the preg- nancy. Psychotropics in gestation could produce adverse perinatal and postnatal outcomes, however counseling these women to discontinue medication presents new risks associated with untreated or inade- quately treated mental illness, such as poor prenatal care, inadequate nutrition, and increased alcohol and tobacco use. The single adminis- tration at a higher dosage over multiple medications, active pharma- ceutical compounds with fewer metabolites and higher protein bind- ing are preferred. Nevertheless all psychotropic medications cross the placenta, are present in amniotic fluid, and can enter breast milk. Case description: The FDA, the Australian Drug Evaluation Committee and Micromedex have categorized medications according to risk during pregnancy. Based on these classifications Benzodiazepines, have been demonstrated possibly teratogenic however they are still used for treating anxiety, panic, seizures and insomnia. International Pharmacopoeia reported an increased risk of intrauterine growth retardation, hypotonia, bradycardia, respiratory depression, low Apgar and preterm delivery for fetal plasma drug concentrations equivalent to the therapeutic range of maternal prescription. Very few data are published on sudden intrauter- ine death (SIUD) for intrauterine exposure to psychotropic medication. We describe a SIUD correlated with unexpected toxic plasmatic fetal concentration of Lorazepam. Results and conclusion: The pregnant manifested anxiety, panic attack and deficiency of emotional transport for the fetus. She was treated with Lorazepam evening dose of 2mg from 24 to 40 gestational weeks, according to therapeutic range prescription, when suddenly and unex- pectedly fetus died in utero just before the delivery. We evaluated the maternal and fetal pharmacological plasmatic concentration and observed a fetal plasmatic level of Lorazepam of 330mcg/l greater the toxic cutoff of 45mcg/l, suggested by Micromedex to cause "floppy infant" syndrome. By autoptic diagnosis we hypothesized neuropathological signs of sudden cardiac arrest in health fetus. Take-home message: We propose that the monitoring of the maternal plasma levels of benzodiazepines during pregnancy and assessment of the concentration umbilical cord at birth, have to be correlated with the fetal vital signs. Nevertheless, it is difficult to define the metabolic fate of drugs in utero. Each of the major metabolic pathways can be promoted by placental and/or fetal enzymes and the metabolite concentration in the fetus does not ineludibly reflect the ability of the fetus to metabolize drugs. For this reason it has to be strictly evaluated the toxicological etiopathogenesis of some cases of SIUD and still birth.